The Department of Plastic and Maxillofacial Surgery, Viet Duc Friendship Hospital has just given emergency treatment to a female patient (47 years old, residing in Chuong My, Hanoi) in a state of complete loss of vision in her left eye after injecting filler to lift her nose.
According to the patient’s account, around 10 am on April 2, the patient injected filler to lift the nose at the spa of an acquaintance. After about 10 minutes of injection, while adjusting the nose, the patient showed signs of heat in the whole head, dizziness, dizziness, convulsions …, the left eye could not see anything. The medical staff stopped immediately and administered the antidote to the patient, but there was no improvement.
The patient was then transferred to the district hospital and then to Ha Dong general hospital. Judging that this was an urgent emergency, the hospital transferred it to Vietnam-Germany Friendship Hospital. It takes about 3.5 hours from the time of blindness to emergency care.
According to Assoc. Prof. Nguyen Hong Ha – Head of the Department of Maxillofacial Plastic Surgery, Viet Duc Friendship Hospital, this is a serious emergency, the patient lost his left vision, his entire nose and forehead were cyanotic, and his eyes were swollen. blood, pupils dilated and there are signs of headache, convulsions… very heavy. Suggested diagnosis of acute embolism of blood supply to the skin of the nose, frontal region and brain area.
The direction of treatment for the patient is to resolve the occlusion in the ophthalmic artery and to prevent further damage to the eyes and brain.
|Associate Professor Ha looks at the patient’s CT scan.
Associate Professor Ha said that with this disease mechanism, when people inject fillers – a gel-like substance that can cause blockages in blood vessels, for people who are not trained in plastic surgery – it can only be performed by people with knowledge of anatomy, facial muscles, blood vessels, nerves, in a licensed medical facility
The lack of knowledge, not knowing where the blood vessels are located, should be injected quickly, squeeze the shape, causing the filler to overflow into the artery, through the blood vessel into the brain, or the eye artery, causing the patient to embolize the brain vessel, convulsing , paralysis of the legs, arms and legs, coma.
We have received such cases before. And this patient just stopped at convulsion, fortunately no paralysis. However, the most severe is the complete loss of vision. Nerve cells can only withstand 90 minutes, damage is fast
In addition to causing blindness, the blood vessels supplying the muscles around the eyes also cause paralysis, drooping eyelids, dark purple along the forehead and nose, if not intervened, it will cause necrosis of the skin and surrounding muscles, even having to gouge. eyes, fitted with prosthetic eyes.
Doctors have to race against time to save the whole body and prevent cerebral embolism. The emergency team consists of a team of doctors including anti-stroke doctors, embolization doctors, ophthalmologists, anesthesiologists and resuscitators…
While mobilizing the medical team, the patient was subjected to tests and CT scans of the brain to assess the damage. The eye muscles, lifting the eyelids do not work, losing all vision, the eye doctor immediately injects the antidote to the posterior area of the eye.
The patient is breathing oxygen, taking medicine to reduce pressure in the eyes, brain; 2 high-dose antibiotics in combination with infection prevention and local vasodilators. After specialist evaluation, thrombosis and coagulopathy were excluded and the patient was admitted to vascular intervention.
Dr. Ha said that all methods before injecting antidote under the skin were difficult to access the embolized part and were ineffective, so the doctors here sent the nebulizer directly from the femoral artery to the brain, to find the blocked eye artery. inject directly into the occlusion site. Accordingly, injecting a combination of antidote and thrombolytic drugs.
After the injection, the patient continued to be monitored and treated with anti-edema, anti-embolism, high-dose oxygen… Up to now, after the intervention, the patient was awake and able to communicate with occasional headaches. gradually recovered, one part showed signs of necrosis, the eyes were less edematous, drooping eyelids did not improve, did not progress to necrosis of the posterior eyeball muscle… kept the eyes and vision for a little improvement, began to feel the light.
The prognosis for recovery is still conservative, and the patient is currently receiving special care and treatment.
In the face of the situation that spas grow like mushrooms after the rain, performing non-professional interventions is easy to cause accidents, Assoc. in order to be able to deploy multi-specialty emergency and resuscitation in the fastest time possible, to be able to clear the embolism, to coordinate with drugs to ensure as much blood circulation to the eyes and brain as possible to be able to hope to save life. be patient.
After the epidemic, the number of patients coming because of complications caused by beauty increased again. According to Associate Professor Ha, apart from injecting fillers at the facility that is not allowed, there are also complications of postoperative infection, bleeding from breast augmentation, buttock augmentation, which are also common in industrial zones, and women from 40 years old. – 50 years old.
at Blogtuan.info – Source: infonet.vietnamnet.vn – Read the original article here